MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS

TERUMO CORPORATION, ASHITAKA CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF; OXYGENATOR, CARDIOPULMONARY BYPASS
Catalog Number CX*FX25E
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code11 has been referenced in the conclusions section of h6.The production lot number was not provided by the user facility, which prevented a meaningful review of the device history record.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported during a cardiopulmonary bypass they had a failure with the pump on the involved capiox oxygenator.They went on bypass and immediately saw no color change and the venous stats were dropping.They went off bypass within a minute of going on bypass, they initially thought the isoflurane was blocking the oxygen.They went on bypass and recirculated the blood for a few minutes and did a gas.The p02 was 56, they repeated it and the p02 only went up to 82.They decided it was the oxygenator and changed it out.They did a gas, and the p02 was over 800.There was a four-minute delay.There was no blood loss.The product was changed out and the surgery was completed successfully.
 
Additional Manufacturer Narrative
The actual device was returned for evaluation.Visual inspection revealed no anomalies.The actual sample, after having been rinsed and dried, was tested for its gas transfer performance in accordance with the factory's shipping inspection protocol: bovine blood arranged to (hb12.0 g/dl, temp.37oc., ph:7.4, svo2:65% and pvco2:45mmhg) was circulated in the oxygenator module under the following conditions: @ v/q=1, fio2=100% and the flaw rate of 6l/min.And 4l/min.Result: o2 transfer: 6l/min.= 410ml/min.@4l/min.= 288ml/min.Co2 removal: @6l/min.= 335ml/min.@4l/min.= 246ml/min.No anomalies were revealed in the gas transfer performance of the actual sample, with the obtained values meeting the factory specifications.During the gas transfer performance test, the color of the arterial blood was compared with that of the venous blood.The color of the arterial blood was confirmed to be brighter than that of the venous blood.A review of the device history record of the product code/lot# combination was conducted with no findings.The ifu for this product has the indications as follows.Start gas supply with v/q=1, and fio2=100%, then make adjustments based on blood gas measurements.Measure blood gases and make necessary adjustments as follows.Control pao2 by changing concentration of oxygen in ventilating gas using gas blender.To decrease pao2, decrease fio2.To increase pao2, increase fio2.There is no evidence that this event was related to a device defect or malfunction.The investigation result verified that the actual sample, after having been rinsed, was the normal product with no issue in the gas transfer performance.From the available information, with no evaluation of the pump record, the cause of this complaint cannot be determined.

Brand Name
CAPIOX FX25 HOLLOW FIBER OXYGENATOR AF
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key7645807
Report Number9681834-2018-00120
Device Sequence Number1651795
Product Code DTZ
UDI-Device Identifier04987350701022
UDI-Public04987350701022
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K071494
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue NumberCX*FX25E
Device Lot Number180301
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/14/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;